MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G17627
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: wolf rigid ureteroscope 4/6.Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a rigid ureteroscopy procedure the ncircle tipless stone extractor basket could not be opened.The procedure was successfully completed with a new device.No additional procedures were required and there were no adverse effects to the patient as a result of this occurrence.The patient was stone free.
 
Event or Problem Description
No additional patient or event information as been provided since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device was returned.The returned packaging confirms the lot number.A visual examination notes: the device was returned completely disassembled, the basket sheath was severed 1.7 cm from tip of support sheath, the support sheath and basket sheath are still adhered, the basket sheath measures 108.3 cm in length, polyethylene terephthalate tubing [pett], pin vise, and handle returned, the collet knob and mlla [male luer lock adapter] were not returned, the basket/coil assembly measures 63.5 cm, the cannulated handle had been severed from basket/ coil assembly with 5.3 cm of the coil still attached, the cannulated handle measures 15 cm, one wire in the basket formation was broken.A review of the device history record for this lot number showed no non-conformances related to the reported failure mode.A review of complaint history revealed no other complaints associated with lot number.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.The returned device was completely disassembled, preventing a detailed investigation of the device function.Some pieces of the handle were not returned.Damage to the sheath, basket / coil assembly and basket were observed.Any of the observed damage to the device would have prevented the basket from functioning properly.A cause for the damage could not be determined.It is possible that the damage was caused during, or after the disassembly of the device.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The investigation conclusion is cause can not be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8408894
Report Number1820334-2019-00598
Device Sequence Number14035050
Product Code FFL
UDI-Device Identifier00827002176270
UDI-Public(01)00827002176270(17)211011(10)9228504
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model NumberG17627
Device Catalogue NumberNTSE-030115-UDH
Device Lot Number9228504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR